underactive thyroid - nervous about eltroxin

We've Moved!

Our wonderful discussion forums have now moved to Facebook...

Click to join us in our HIGM ("Help I'm Getting Married") group!

always interested Posts: 89
hi all, have been feeling very run down, dizzy & cant shift any weight regardless of how much i exercise/eat well. Im getting married in april 2014 & went to visit my dr about these symptoms. I had my bloods taken before & my thyroid came back as borderline but even with same symptoms my dr wouldnt put me on anything but said if i was thinking of having kids/ was pregnant that i had to come back again straight away so last week, another dr in the practice took the bloods & said my symptoms sounded worse & said underactive was a likey diagnosis since then ive been reading up on forums about it & everyone says that eltroxin is a nightmare - from what ive read people dont get their energy back, they dont lose the cold feeling or lose weight - if anything they put on more & in some cases hair starts to fall out too so i know i havent been diagnosed properly yet but im worried if they do want to put me on something will i have to if i want to have kids? i know this sounds so vain but im worried ill put on even more weight coming up to the wedding too anyone any experiences on this? am i overreacting?
incognito11 Posts: 193
Hi! Sorry I don't have much time to write a long reply. Just wanted to say that I've had no issues with eltroxin, I've definitely lost the cold feeling and my moods are better. I was also borderline but didn't conceive this pregnancy until my levels were normal. April 2014 is far enough away that you can stop taking it in a few months if it causes you problems :wv
Flower Girl Posts: 1645
Eltroxin just replaces the natural hormone your body should be making anyway, so it doesn't tend to have any side-effects. I'm a doc and have lots of patients on it, I've never had anyone whose symptoms got worse on it. If you are told you need it then its very important to take it, especially if you're TTC - underactive thyroid often causes fertility problems.
Lavender Pink Posts: 91
Hi, I am ttc, and am goin through the assisted fertility with Napro. I started on Eltroxin (without researching) and although I am on other meds too I am not having side effects from any of the meds at the minute thank goodness. I am a size 8-10 and have not put on any weight. I heard that eltroxin can in fact cause you to loose too much weight if the meds are too strong and so can be hard to find the balance so it might help with the weightloss! I would give it a go as it can be dangerous as underactive thyroid means you are not getting enough hormones for balance in your body. LP
dubag Posts: 19
Hey, My friend has an underactive thyroid and she has been on eltroxin for years. It takes a while to get the dosage right at first. Whenever she stops taking it she gets all the symptoms you speak about including not being able to blow dry her own hair cos her arms get too tired to do it! She didnt put on weight as a result of taking it and it keeps her energy levels up to a normal persons. Oh she also has a little boy, no issues with getting pregnant there at all! Hope this helps.
Reston Posts: 1321
I'm also on eltroxin. It was diagnosed by Dr. OD in Napro. I've been on it for 4 weeks so I'm a total nubie! It's been absolutely fine. I haven't had any issues at all. I've lost 12 pounds since starting on it and in a month my levels fell from 6.66 to 4.12. Under 2 is preferred for fertility. You won't have any problems on it at all. And stay away from Google!!!! ;o)
always interested Posts: 89
ladies thanks a million for all the responses - i was reading other forums & just scaring myself. Had imagined walking up the aisle the size of a house and hair fallen out! sorry to sound vain but like every other bride i want to look amazing on the big day & am working hard but nothing happening & with my energy levels so low its just hard to stay motivated and pushing myself im gonna wait & see what the dr says but as its pointed out if i need this when ttc then ill do whatever it takes thanks again :)
always interested Posts: 89
hi all, just an update dr rang this morning with test results and said vitB was very low, cholesterol was very high and thyroid was now perfect not even borderline I told her id already been referred about my cholesterol & he said my HDLC & LDLC ration was better than normal & he could tell by looking at my throat that my thryroid was underactive & once I started on medication for that my cholesterol would work itself out so shes going to take my bloods again in the morning and also write to the specialist and see what he says Have to go on vitB now & if it doesn’t get any better go on injections - ive been ready about vitb and symptoms are really similar, only issue im having that isnt vit b related is the weight gain - im just exhausted, frustrated and aggitated about the weight as im trying so hard O:|
dubag Posts: 19
Hey, It sounds like you are going through the mill. Take a deep breath, your wedding is a long time away and you have time to sort yourself out. Stress is also a contributor to weight gain, you must be so frustrated if you are eating and exercising and not seeing any results yet but you will. Hang in there!
always interested Posts: 89
thanks, just tired and frustrated & dying just to get back to normal! hopefully this wil all get sorted soon
1